Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

July 4, 2016Lawrence County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 4, 2016, 8:13 PM CDT for Lawrence County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 8:13 PM CDT (01:13 UTC)
Expired
Jul 4, 2016, 8:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
944 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS84 KOHX 050113
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT MON JUL 4 2016
 
TNZ093-094-050145-
WAYNE TN-LAWRENCE TN-
813 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 845 PM CDT...

AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNDERWOOD-PETERSVILLE...OR 11 MILES NORTH OF FLORENCE...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...LORETTO...ST. JOSEPH...WESTPOINT...
IRON CITY AND LEOMA. 

LAT...LON 3500 8777 3501 8778 3534 8749 3515 8720
      3514 8721 3512 8720 3512 8722 3506 8722
      3500 8737
TIME...MOT...LOC 0112Z 234DEG 32KT 3497 8768 

$$

WHITEHEAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 8:13 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 4, 8:13 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
813 PM CDT MON JUL 4 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

OHX 00z raob showing 2.1 inches of precipitable water. This is 2
standard deviations above normal for this time of the year. Good
moiture transport continues at the 850 mbar level on 30 knot
southwesterly winds out ahead of the mid level short wave that is
back in Missouri down through eastern Oklahoma and has moved very
little last several hours. Showers and storms continue to develop
in western Tennessee and northern Mississippi that are working
this way. Cloud tops have warmed slightly over western Tennessee
past hour. Have updated flash flood watch and will keep it running
through daybreak for counties along the Kentucky border.

&&

.AVIATION...
18Z TAF DISCUSSION.

With temps approaching convective levels, shower and tstm activity
will increase with time. Look for coverage to increase further
still as pva swings across the area tonight. Some gusty winds will
be prevalent in subsidence zones and also with the convection that
occurs later. 00z to 06z should be the most active period for the
strongest storms. Cigs will lower to mvfr levels and ifr at times
later tonight.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Tuesday FOR Clay-Macon-
Montgomery-Pickett-Robertson-Stewart-Sumner.

&&

DISCUSSION......01/Boyd
AVIATION........01/Boyd
Hazardous weather outlook, Jul 4, 5:04 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CDT MON JUL 4 2016

TNZ005>011-051030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-
504 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH FOR EXTREME NORTHERN MIDDLE TENNESSEE THROUGH
7 AM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS BECOMING WIDESPREAD ACROSS THE EXTREME NORTH...
ESPECIALLY THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY DOWNPOURS
MAY PRODUCE FLASH FLOODING OF LOW LYING AND POORLY DRAINED AREAS.
A FLASH FLOOD WATCH IS POSTED FOR ALL OF EXTREME NORTHERN MIDDLE
TENNESSEE UNTIL 7 AM TUESDAY... INCLUDING ALL COUNTIES THAT BORDER
KENTUCKY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO PASS
ALONG ANY REPORTS OF FLASH FLOODING, WIND DAMAGE OR LARGE HAIL TO
THE NATIONAL WEATHER SERVICE.

TNZ023>034-056>066-075-077>080-093>095-051030-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS DEVELOPING AND INCREASING IN COVERAGE...ESPECIALLY
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY DOWNPOURS MAY
PRODUCE BRIEF PONDING OF WATER IN LOW LYING AND POORLY DRAINED
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO PASS
ALONG ANY REPORTS OF FLASH FLOODING, WIND DAMAGE OR LARGE HAIL TO
THE NATIONAL WEATHER SERVICE.

19

In the hours before

Local storm report, Jul 4, 6:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     6 N GAINESBORO          36.45N  85.67W
07/04/2016                   JACKSON            TN   911 CALL CENTER

            NUMEROUS POWER OUTAGES IN THE AREA DUE TO TREES COMING
            DOWN ON POWER LINES.

&&

EVENT NUMBER OHX1600692

FB
Special weather statement, Jul 4, 6:58 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT MON JUL 4 2016

TNZ008-027-028-062-050030-
DAVIDSON TN-SUMNER TN-WILSON TN-RUTHERFORD TN-
658 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIDSON...NORTHWESTERN
RUTHERFORD...SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES
UNTIL 730 PM CDT...

AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOWNTOWN NASHVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...NASHVILLE...MADISON...HENDERSONVILLE...SMYRNA...
BRENTWOOD...LA VERGNE...MOUNT JULIET...FOREST HILLS...OAK HILL...
BELLE MEADE...LAKEWOOD...HERMITAGE...BELINDA CITY...OLD HICKORY...
RURAL HILL...ANTIOCH...BERRY HILL AND PERCY PRIEST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.

LAT...LON 3611 8628 3597 8663 3603 8678 3605 8685
      3615 8692 3637 8657
TIME...MOT...LOC 2358Z 240DEG 25KT 3614 8674

SHAMBURGER
Local storm report, Jul 4, 7:08 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 WSW ANTIOCH           36.04N  86.72W
07/04/2016                   DAVIDSON           TN   FACEBOOK

            FACEBOOK PHOTO OF A LARGE TREE LIMB DOWN ON A HOME
            BETWEEN OLD HICKORY BLVD AND NOLENSVILLE ROAD. ALSO
            TWITTER REPORT OF A TREE LIMB DOWN ON DUSTIN LANE AT
            BATTERY LANE IN OAK HILL. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1600693

SHAMBURGER
Local storm report, Jul 4, 7:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
709 PM CDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND DMG 2 WNW FRANKLIN          35.94N  86.88W
07/04/2016                   WILLIAMSON         TN   PUBLIC

            PICTURE OF A LARGE LIMB DOWN ON A TREE NEAR FRANKLIN
            HIGH SCHOOL. TIME IS WHAT WAS REPORTED TO US. NO ECHOS
            ON RADAR.

0232 PM     TSTM WND DMG     1 S GREEN HILL          36.22N  86.57W
07/04/2016                   WILSON             TN   EMERGENCY MNGR

            TREES...TREE LIMBS...AND POWER LINES DOWN ON BERKSHIRE
            DRIVE...BLUERIDGE DRIVE OFF BIGHORN DRIVE AND CATSKILL
            DRIVE OFF MATTERHORN DRIVE.

0237 PM     TSTM WND DMG     2 SW GREEN HILL         36.22N  86.59W
07/04/2016                   DAVIDSON           TN   NWS EMPLOYEE

            SEVERAL TREE LIMBS DOWN ON TULIP GROVE ROAD AND ONE
            TREE DOWN ON BIG HORN DRIVE. TIME ESTIMATED BY RADAR.

0239 PM     TSTM WND DMG     1 S GREEN HILL          36.23N  86.57W
07/04/2016                   WILSON             TN   911 CALL CENTER

            TREE LIMB CAME DOWN AND TOOK A POWER LINE WITH IT.

0240 PM     TSTM WND DMG     4 NNE MOUNT JULIET      36.26N  86.49W
07/04/2016                   WILSON             TN   EMERGENCY MNGR

            TREE AND POWER LINES DOWN ON GAY WINDS DRIVE OFF BENDER
            FERRY

0248 PM     TSTM WND DMG     5 E HARTSVILLE          36.39N  86.06W
07/04/2016                   TROUSDALE          TN   911 CALL CENTER

            MANY LIMBS DOWN ACROSS THE AREA.

0315 PM     TSTM WND DMG     4 NW HARTSVILLE         36.44N  86.21W
07/04/2016                   TROUSDALE          TN   911 CALL CENTER

            POWER OUTAGES ON HONEYSUCKLE LANE DUE TO LIMBS FALLING
            ON POWER LINES.

0328 PM     TSTM WND DMG     CARTHAGE                36.26N  85.94W
07/04/2016                   SMITH              TN   911 CALL CENTER

            MULTIPLE POWER OUTAGES ACROSS THE COUNTY DUE TO LIMBS
            AND TREES DOWN. SOURCE IS THE POWER COMPANY.

0329 PM     TSTM WND DMG     1 NE HERMITAGE          36.21N  86.61W
07/04/2016                   DAVIDSON           TN   PUBLIC

            SEVERAL TREES DOWN AROUND 4402 ANDREW JACKSON PKWY IN
            HERMITAGE. PICTURE OF LIMBS DOWN IN GREEN HILL.

0330 PM     TSTM WND DMG     9 W CELINA              36.54N  85.65W
07/04/2016                   CLAY               TN   911 CALL CENTER

            NUMEROUS TREES DOWN. TIME ESTIMATED FROM RADAR.

0330 PM     TSTM WND DMG     9 W CELINA              36.54N  85.65W
07/04/2016                   CLAY               TN   911 CALL CENTER

            NUMEROUS TREES DOWN. TIME ESTIMATED FROM RADAR.

0331 PM     TSTM WND DMG     HARTSVILLE              36.39N  86.17W
07/04/2016                   TROUSDALE          TN   911 CALL CENTER

            MANY LIMBS DOWN IN THE AREA.

0340 PM     TSTM WND DMG     6 N GAINESBORO          36.45N  85.67W
07/04/2016                   JACKSON            TN   911 CALL CENTER

            NUMEROUS POWER OUTAGES IN THE AREA DUE TO TREES COMING
            DOWN ON POWER LINES.

0345 PM     TSTM WND DMG     7 NE CELINA             36.62N  85.42W
07/04/2016                   CLAY               TN   911 CALL CENTER

            POWER OUTAGES REPORTED DUE TO TREES DOWN ON LINES. TIME
            ESTIMATED FROM RADAR.

0402 PM     TSTM WND DMG     3 E GAINESBORO          36.36N  85.60W
07/04/2016                   JACKSON            TN   UTILITY COMPANY

            TREES DOWN IN AREA WHICH TOOK DOWN POWER LINES.
            NUMEROUS POWER OUTAGES REPORTED.

0408 PM     TSTM WND DMG     BYRDSTOWN               36.57N  85.13W
07/04/2016                   PICKETT            TN   FACEBOOK

            TREE AND POWER LINE DOWN IN YARD OF HOME ON HASSLER
            LANE IN BYRDSTOWN

0640 PM     TSTM WND DMG     3 WSW ANTIOCH           36.04N  86.72W
07/04/2016                   DAVIDSON           TN   FACEBOOK

            FACEBOOK PHOTO OF A LARGE TREE LIMB DOWN ON A HOME
            BETWEEN OLD HICKORY BLVD AND NOLENSVILLE ROAD. ALSO
            TWITTER REPORT OF A TREE LIMB DOWN ON DUSTIN LANE AT
            BATTERY LANE IN OAK HILL. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1600677 OHX1600687 OHX1600678 OHX1600679 OHX1600688
OHX1600683 OHX1600685 OHX1600681 OHX1600680 OHX1600689 OHX1600690
OHX1600684 OHX1600692 OHX1600691 OHX1600682 OHX1600686 OHX1600693

SHAMBURGER
Special weather statement, Jul 4, 8:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CDT MON JUL 4 2016

TNZ030-032-064-065-050200-
DE KALB TN-WHITE TN-SMITH TN-PUTNAM TN-
808 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...SOUTHEASTERN
SMITH...NORTHERN DE KALB AND WESTERN PUTNAM COUNTIES UNTIL 900 PM
CDT...

AT 808 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF GORDONSVILLE...OR 9 MILES NORTH OF SMITHVILLE...
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...SPARTA...SMITHVILLE...ALGOOD...BAXTER...GORDONSVILLE...
HICKMAN...DOWELLTOWN...LIBERTY...EDGAR EVANS STATE PARK...
BURGESS FALLS STATE PARK...HAMPTONS CROSSROADS...
CENTER HILL LAKE AND BAKERS CROSSROADS.

LAT...LON 3600 8597 3618 8597 3623 8542 3593 8543
TIME...MOT...LOC 0108Z 270DEG 30KT 3609 8588

SHAMBURGER
Special weather statement, Jul 4, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT MON JUL 4 2016

TNZ093-094-050145-
WAYNE TN-LAWRENCE TN-
813 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 845 PM CDT...

AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNDERWOOD-PETERSVILLE...OR 11 MILES NORTH OF FLORENCE...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...LORETTO...ST. JOSEPH...WESTPOINT...
IRON CITY AND LEOMA.

LAT...LON 3500 8777 3501 8778 3534 8749 3515 8720
      3514 8721 3512 8720 3512 8722 3506 8722
      3500 8737
TIME...MOT...LOC 0112Z 234DEG 32KT 3497 8768

WHITEHEAD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:08 PM CDTSpecial Weather StatementOHXPutnam52 min
Jul 4, 9:06 PM CDTSpecial Weather StatementOHXRutherford24 min
Jul 5, 2:15 PM CDTSpecial Weather StatementOHXWilson45 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.